# SDR CA020822008

- Difficulty date: August 20, 2002
- Submitted: August 30, 2002
- Operation: Air carrier
- Make and model: Beech 1900D
- Aircraft time: 6,856 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Condition: Failed
- Location: Nacelle
- Stage of operation: AP
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: G

## Discrepancy

(CAN) DURING APPROACH, CREW NOTED ODOR AND PUFF OF SMOKE THRU VENTS.  LAV SMOKE ALARM ILLUMINATED SHORTLY AFTER.  ENVIRONMENTAL SYSTEMS WERE ISOLATED AND THE LANDING COMPLETED WITH OXYGEN SYSTEMS DONNED. DURING FINAL STAGES OF LANDING, OIL PRESSURE WARNING ANNUNCIATOR ILLUMINATED AND VERIFED AT 30 -35 PSI.  FOUND BLACK OIL AND HEAVY CARBON DEPOSITS ON ALL INTERNAL SURFACES.  SCAVENGE SCREEN INTAKE PLUGGED SOLID WITH CONTAMINATION. ATTEMPTS TO CLEAN THE SCREEN FAILED AS THE ENGINE CONTINUED TO EXPEL OIL FROM THE INTAKE 'PICOLO' HOLES, INTO THE COMPRESSOR SECTION OF THE ENGINE.  ENGINE REPLACED AND SENT IN FOR INVESTIGATION.
